How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rossi Your Own Question
Dr. Rossi
Dr. Rossi, Psychotherapist
Category: Mental Health
Satisfied Customers: 4627
Experience:  PsyD, LPC, CHt
19260254
Type Your Mental Health Question Here...
Dr. Rossi is online now
A new question is answered every 9 seconds

I one of the medications that I was taking was causing me to

Customer Question

I one of the medications that I was taking was causing me to become prediabetic so my family, Dr Taylor sugested me to stop taking the medicine that was causing this but first check with my psychirist (Dr Smith). I did chek with him about this and he told his nurse to tell me to stop taking that medication and make an appointment with him. I made an appointment but it was about three or four weeks later. I did my best to last until I could see him but I couldn't. I was at work but I couldn't work I went to employee health (I work at a hospital) to try and get them to send me home.   They wanted me to call my doctor (Dr Smith) I did he was on call I even had the hospital nurse talk to them and he would not see me. I got irrate and the employee health nurse took me to the emergency room. From there the sent me to a mental health hospital where I was treated for a total of three weeks
Submitted: 7 years ago.
Category: Mental Health
Expert:  Nancy replied 7 years ago.

Hi,

 

I can certainly understand your frustration over how things happened, and honestly sympathize with your position in this situation.

 

It sounds though, as if the doctor did the right things by sending you to the Emergency Room - because when they got you to the mental health hospital - you spent three weeks there.

 

Imagine if you were the psychiatrist - and you had a patient who was really agitated in the employee health room - wouldn't you too, suggest they been seen by someone else? That's what we are trained to do. That is standard operating procedure - or protocol.

 

It may not have felt good for you at the time, but he did the right thing FOR YOU.

 

So, although you still struggle with your feelings - I am going to suggest you do your best to just move on. It's over and clearly you are doing much better - so it's time to forgive and forget - knowing your odctor did the right thing.

 

Nancy

Expert:  Dr. Rossi replied 7 years ago.

Stopping psychotropic meds cold turkey may lead to serotonin withdrawal symptoms (ex: uspet stomach, anxiety, vommiting, etc.) People are usually tapered down from their medications by decreasing the dossages within a time frame.

Having been redirected to the hospital may have been in an attempt to have you be seen immediately (although, hospital docs do not provide medication management on an ongoing basis. They usually are able to give a "gap" also known as a "bridge" dossage of a medication that a client may have ran out, in order to provide them with meds until they see their regular prescribing doc) You may consult w/ a pharmacologist where you re fill your meds regarding side effects but medication questions need to always be handled by the prescribing doctor.

Related Mental Health Questions